MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Material Twisted/Bent (2981); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4 - patient weight not provided by customer.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient was having intermittent alarms on their mobile power unit (mpu).They were asked to not use the mpu and to come into the clinic with that mpu for further assessment.The patient cable portion of this mpu was grossly twisted and compromised.Upon interrogating their device, many ¿no external power¿ alarms were identified (26).The old mpu was taken from the patient, and they were issued a new mpu.Log files were submitted for evaluation which captured several short periods of ¿no external power¿ events throughout the log.Some of these periods involved low voltage hazards as well.It was noted that the rsoc voltages on both power leads while using the mpu were routinely at 11v during these alarms which is below specification and likely the reason for the alarms.The emergency backup battery (ebb) was enabled 12 times to support the pump during these no external power events.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported events of no external power, power cable disconnect, and low power hazard alarms were confirmed through review of the submitted log files.No external power, power cable disconnect, and low power hazard alarms were intermittently active throughout the log file due to voltage drops in the bus and relative state of charge (rsoc) voltages on one or both cables, while connected to the mobile power unit (mpu).The alarms resolved once the bus and rsoc voltages returned to their normal range.Pump operation was not affected by the observed alarms.The mpu (serial number:(b)(6)) was not returned for analysis.Provided information indicated that the patient cable was damaged, and the mpu was exchanged.Multiple requests for additional information regarding the event were made; however, no response was received.The root cause for the reported event could not be conclusively determined.The relevant sections of the device history records for mobile power unite (serial number: (b)(6)) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu), rev.D and the heartmate 3 patient handbook, rev.A are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 patient handbook section 5, entitled ¿alarms and troubleshooting¿, and heartmate 3 instructions for use (ifu) section 7, entitled ¿alarms and troubleshooting¿, cover all alarms (visual and audible), including power cable disconnect and no external power alarm conditions, and the actions to take if the alarms cannot be resolved.Heartmate 3 instructions for use section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ explains how to properly use the mobile power unit (mpu) and that in the event the mpu loses power the patient is instructed to switch power sources as the backup battery in the system controller will only temporarily power the pump.Heartmate 3 patient handbook section 6 ¿caring for the equipment¿ and heartmate 3 instructions for use (ifu) section 8 ¿equipment storage and care¿ explain how to care for and clean all equipment, including the mpu.Heartmate 3 patient handbook section 10 ¿safety checklists¿ and heartmate 3 instructions for use (ifu) section e ¿safety checklists¿ provide the user with checklists to assist the patient in performing routine maintenance of all components of the heartmate 3 left ventricular assist device, including the mpu.The heartmate 3 patient handbook cautions the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23927531
Report Number2916596-2025-08154
Device Sequence Number21156091
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)250310
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10753047
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale